Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 34, NWS Marquette, MI

July 6, 2012Houghton County, Ontonagon County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 6, 2012, 4:41 PM EDT for Houghton County, Ontonagon County, Michigan. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 4:41 PM EDT (20:41 UTC)
Expired
Jul 6, 2012, 5:21 PM EDT
In force
40 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Houghton County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 123 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2193 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WUUS53 KMQT 062041
SVRMQT
MIC061-131-062130-
/O.NEW.KMQT.SV.W.0034.120706T2041Z-120706T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
441 PM EDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN...
  CENTRAL ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...

* UNTIL 530 PM EDT

* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF SILVER
  CITY...OR 13 MILES SOUTHWEST OF ONTONAGON...AND MOVING EAST AT 60
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRUCE CROSSING...ROCKLAND...MASS CITY...KENTON...NISULA...SIDNAW...
  NORWICH...EWEN...GREENLAND...TROUT CREEK...BOB LAKE...WINONA...ECHO
  LAKE AND ALSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4683 8957 4690 8864 4685 8864 4685 8868
      4642 8869 4642 8894 4649 8937 4651 8937
      4650 8946 4653 8964
TIME...MOT...LOC 2041Z 263DEG 54KT 4672 8943
WIND...HAIL 60MPH <.75IN

$$

KLUBER
2 follow-up statements
851 
WWUS53 KMQT 062101
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
501 PM EDT FRI JUL 6 2012

MIC061-131-062130-
/O.CON.KMQT.SV.W.0034.000000T0000Z-120706T2130Z/
ONTONAGON MI-HOUGHTON MI-
501 PM EDT FRI JUL 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOUGHTON AND
EASTERN ONTONAGON COUNTIES UNTIL 530 PM EDT...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR ROCKLAND...OR 14 MILES SOUTHEAST
OF ONTONAGON...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  KENTON...NISULA...SIDNAW...TROUT CREEK...BOB LAKE...ECHO LAKE AND
  ALSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4656 8933 4684 8923 4690 8864 4685 8864
      4685 8868 4642 8869 4642 8894 4648 8934
      4649 8935
TIME...MOT...LOC 2100Z 270DEG 40KT 4670 8908
WIND...HAIL 60MPH <.75IN

$$

KLUBER
614 
WWUS53 KMQT 062121
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
521 PM EDT FRI JUL 6 2012

MIC061-131-062130-
/O.CAN.KMQT.SV.W.0034.000000T0000Z-120706T2130Z/
ONTONAGON MI-HOUGHTON MI-
521 PM EDT FRI JUL 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR HOUGHTON AND EASTERN ONTONAGON
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. GUSTY WINDS TO 40 
MPH ARE STILL POSSIBLE WITH THESE STORMS.

LAT...LON 4656 8933 4684 8923 4690 8864 4685 8864
      4685 8868 4642 8869 4642 8894 4648 8934
      4649 8935
TIME...MOT...LOC 2120Z 263DEG 54KT 4679 8858

$$

KLUBER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:12 PM EDT, 29 minutes earlier.

Area forecast discussion, Jul 6, 4:12 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
412 PM EDT FRI JUL 6 2012

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 411 PM EDT FRI JUL 6 2012

RATHER COMPLICATED FORECAST IN THE SHORT TERM AS WAVES OF SHOWERS
AND THUNDERSTORMS CONTINUE TO DEVELOP IN MN AND MOVE EASTWARD INTO
THE CWA. MAIN FOCUS IS ON RAIN POTENTIAL TONIGHT AS LOW PRESSURE
MOVES SOUTH OF A WARM FRONT IN NORTHERN WI.

A LOW PRESSURE TROUGH EXTENDING FROM JAMES BAY TO THE CENTRAL GREAT
PLAINS IS DRIFTING SOUTHEASTWARD INTO THE UPPER GREAT LAKES. WEAK
CONVECTION HAS BEEN ONGOING ACROSS NORTHERN MN ALONG THE NORTHERN
PERIPHERY OF A MID-LEVEL RIDGE CENTERED OVER NORTHERN MO/SOUTHERN
IA. THE ELONGATED SFC TROUGH HAS DEVELOPED IN RESPONSE TO A
MID-LEVEL SHORTWAVE TROUGH RIDING ALONG THE NORTHERN EXTENT OF THE
RIDGE IN CONCERT WITH A BROAD TROUGH ROTATING IN NORTHERN QUEBEC. A
DEFINED AREA OF LOW PRESSURE HAS FORMED OVER SOUTHEAST SD...WITH A
WARM FRONT EXTENDING ACROSS NORTHERN WI.

THE WARM FRONT APPEARS TO BE HUNG UP ACROSS NORTHERN WI AND IS NOT
PUSHING AS FAR NORTH AS PREVIOUSLY EXPECTED. THIS HAS THROWN A FEW
QUESTIONS INTO THE FORECAST AS TO WHERE/HOW MUCH RAINFALL WILL BE
EXPECTED ACROSS THE CWA. TO EXACERBATE THE PROBLEM...THERE IS A
LARGE DIFFERENCE BETWEEN HIGHER RES MODEL SOLUTIONS AND THE
GFS/LOCAL WRF/NAM. THE HI RES MODELS BRING THE CURRENT
SEMI-CONVECTIVE LINE IN EASTERN MN THROUGH THE CWA THIS EVENING AND
DEVELOP LITTLE PRECIP BEHIND IT. ON THE OTHER HAND...THE GFS/LOCAL
WRF/NAM ARE ALL IN GOOD AGREEMENT WITH A BAND OF FRONTOGENETICALLY
FORCED PRECIP FORMING WEST TO EAST ACROSS THE CWA OVERNIGHT. RECENT
RADAR TRENDS IN CENTRAL MN SHOW THIS SCENARIO STARTING TO
UNFOLD...SO STILL BELIEVE THAT PREVIOUS FORECAST TREND AND LOWER RES
MODELS ARE STILL ON TRACK FOR THE MOST PART.

WITH THE PREVIOUS THOUGHTS IN MIND...WENT MOSTLY WITH THE NAM AS IT
SEEMS TO HAVE THE BEST HANDLE ON CURRENT PRECIP PATTERN. TWO FOCUS
AREAS OF PRECIP FORM GIVEN THIS SOLUTION.

FIRST OFF...A CLUSTER OF ISENTROPICALLY FORCED CONVECTION IS
PROGGED TO DEVELOP IN NORTHWEST WI AND TRACK ALONG THE WI/MI BORDER.
THIS SEEMS REASONABLE AS SOME CLEARING IN NORTHERN WI HAS ALLOWED
TEMPS TO INCREASE INTO THE MID 70S WITH DEW POINTS IN THE MID 60S.
THOUGH IT HAS BEEN ELEVATED ALL DAY...CAPE DOES BECOME ALMOST SFC
BASED FOR A FEW HOURS AHEAD OF THE TROUGH DUE TO WEAKENING OF THE
CAP FROM THE SHORTWAVE TO THE NW. THIS WILL BE HIGHLY CONDITIONAL ON
IF THE WARM FRONT CAN MAKE A QUICK SURGE NORTHWARD AHEAD OF THE
TROUGH. OTHERWISE...WILL JUST SEE SOME ELEVATED CONVECTION. AS FOR
SEVERE POTENTIAL...SFC-6KM SHEAR APPROACHES 35 KTS WITH INCOMING
STRONGER MID-LEVEL WINDS. GIVEN MARGINAL CAPE AND HIGH FREEZING
LEVELS AROUND 15 KFT...DO NOT EXPECT MUCH HAIL. A RATHER MOIST
ENVIRONMENT WILL LIMIT SEVERE WIND POTENTIAL...BUT CAN SEE SOME
GUSTY WINDS WITH STRONGER STORMS AS HAS BEEN EVIDENT WITH 40-50 MPH
GUSTS IN NORTHEAST MN EARLIER THIS AFTERNOON.

THE SECOND AREA OF PRECIP BECOMES FOCUSED NORTH OF THE WARM FRONT
WITH A STACKED LAYER OF FRONTOGENESIS FROM THE SFC UP TO H7. H8
MOISTURE TRANSPORT VECTORS BECOME ALMOST PERPENDICULARLY ORIENTED
WITH THE FRONTAL ZONE...ALLOWING FOR ENHANCED PRECIPITATION TO FORM.
ACTUALLY BACKED OFF ON POPS FROM THE PREVIOUS FORECAST WITH CONCERNS
OF FORCING POTENTIALLY SETTING UP FARTHER SOUTH GIVEN THE WARM FRONT
POSITION. SUFFICIENT MUCAPE OF 500-1000 J/KG ALONG THE SOUTHERN HALF
OF THE CWA WILL AID IN THE DEVELOPMENT OF CONVECTION WITH THE
FORCING. ONCE AGAIN...HIGH FREEZING LEVELS AND MARGINAL CAPE LIMITS
HAIL POTENTIAL FROM ELEVATED STORMS ALBEIT 0 TO 6 KM SHEAR
APPROACHING 40 KTS. MOREOVER...CELL INTERACTIONS FROM AN EXTENSIVE
COVERAGE OF PRECIP SHOULD SUPPRESS LONG-LIVED UPDRAFTS.

THE MOST PRECIP...AROUND 1 INCH...IS EXPECTED WEST ALONG THE WI
BORDER WHERE BOTH ROUNDS OF PRECIP AND BETTER MOISTURE TRANSPORT
ACROSS THE FRONT WILL ENHANCE TOTALS. MOISTURE TRANSPORT BECOMES
MORE PARALLEL TO THE FRONT OVER THE EAST HALF AFTER MIDNIGHT...SO
EXPECT LESS PRECIP...AROUND A HALF INCH CENTRAL AND A THIRD OF AN
INCH EAST...THROUGHOUT THE NIGHT. ALSO...PATCHY FOG IS POSSIBLE IN
UPSLOPE FAVORED REGIONS NEAR LAKE SUPERIOR WITH THE ENHANCED
MOISTURE FROM PRECIP AND WINDS OFF LAKE SUPERIOR.

DRIER AIR MOVES IN SATURDAY MORNING BEHIND THE SFC TROUGH AS IT SAGS
SOUTHWARD. SOME SHOWERS AND LOW-LEVEL MOISTURE MAY LINGER ACROSS THE
SOUTH HALF...BUT SHOULD BE OUT THE AREA BY LATE MORNING. LOWERED
HIGHS SLIGHTLY TO ACCOUNT FOR H8 TEMPS AROUND 10-12C AND WINDS OFF
OF LAKE SUPERIOR.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 411 PM EDT FRI JUL 6 2012

THE UPPER GREAT LAKES WILL REMAIN STUCK BETWEEN THE LARGE 500MB HIGH
SET UP ACROSS THE WESTERN THROUGH SE STATES...AS THE STEADY LOW
CONTINUES TO SPIN OVER E CANADA. THIS WILL KEEP OUR AREA IN NW FLOW
ALOFT...AS A BROAD TROUGH EXTENDING FROM THE NE QUEBEC LOW TO W
ONTARIO SLOWLY DIPS SOUTHWARD. THE APEX OF THE TROUGH SHOULD BE OVER
OUR REGION FROM 06-18Z MONDAY...WITH THE TROUGH OVERTAKING MUCH OF
THE EASTERN HALF OF THE NATION BY MONDAY MORNING. KEPT ISOLATED
SHOWERS AND TS FOR LATE SUNDAY AFTERNOON INTO MONDAY...WITH A LITTLE
SLOWER TIMING ON THE SHORTWAVE. GIVEN OUR DRY ATMOSPHERE...IF ANY
PRECIPITATION FALLS IT SHOULD BE LIGHT.

WITH THE DRY AIR OVERHEAD...RH VALUES SHOULD FALL TO 30-35 PERCENT
ACROSS MUCH OF THE CWA. GIVEN THE LIGHT WINDS OVERALL...LAKE BREEZES
SHOULD DEVELOP AND KEEP LOCATIONS NEAR THE GREAT LAKES A BIT HIGHER
RH WISE AS THE COOLER AIR SLIDES IN. THIS TREND IN HUMIDITY WILL
LIKELY LAST THROUGH MID WEEK. DEWPOINTS TUESDAY MAY BOTTOM OUT IN
THE LOW 40S...IF WE MIX HIGH ENOUGH. LATER SHIFTS WILL LIKELY NEED
TO DROP DEW POINTS 5-10 DEGREES. THE GOOD NEWS ON THE FIRE FRONT IS
ALTHOUGH RH VALUES WILL BE QUITE A BIT LOWER THAN THE LAST
WEEK...WINDS SHOULD STAY IN LINE AS A SFC HIGH PRESSURE DOMINATES
MUCH OF THE FORECAST PERIOD.

TEMPERATURES MAY NEED TO BE WARMED SLIGHTLY FOR MID WEEK ON...GIVEN
A SLIGHT COOL BIAS THAT HAS BEEN NOTED OFF THE GFS. EVEN THOUGH WE
DO HAVE SLIGHT CHANCE POPS GOING FOR TUESDAY NIGHT THROUGH THURSDAY
WITH VARIOUS SHORTWAVES NEARING...IT DOES LOOK LIKE MUCH OF THE POP
UP SHOWER AND THUNDERSTORM THAT COULD DEVELOP WOULD BE OVER AND N OF
LAKE SUPERIOR. NEAR 80 DEGREE HIGH TEMPS WILL BE COMMON THROUGH THE
ENTIRE LONG TERM PERIOD.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 138 PM EDT FRI JUL 6 2012

VERY COMPLEX FORECAST EVOLVING THROUGHOUT THE TAF PERIOD AS ONGOING
SHRA HAVE BEEN FORMING IN WAVES FROM WESTERN UPPER MI INTO NORTHERN
MN. ATTEMPTED TO TIME OUT THESE WAVES OF PRECIP AT EACH SITE...BUT
POCKETS OF SMALLER -SHRA COULD DEVELOP DURING THE LULLS. NOT
EXPECTING MUCH THUNDER IN THE FIRST SIX HOURS...SO HAVE LEFT OUT ANY
MENTION. THE MORE DIFFICULT MATTER RESIDES WITH CIG AND VIS.
MOISTURE FROM RAIN AND UPSLOPE FLOW OFF LAKE SUPERIOR WILL AFFECT
IWD AND CMX BEGINNING THIS AFTERNOON...AND SAW IN THE EVENING. NOT
TOO CONFIDENT ON HOW LOW SOME CIGS AND VIS COULD GO AT EACH SITE AS
SEVERAL UPSTREAM OBS ARE SHOWING MVR CIGS...EVEN WITHOUT UPSLOPE AND
LAKE MOISTURE INFLUENCE. IF ENOUGH MOISTURE IS ADVECTED
ONSHORE...MAY EVEN SEE PATCHES OF FOG DEVELOP AT SAW OVERNIGHT.
CONDITIONS WILL BEGIN TO CLEAR IN THE MORNING AT ALL SITES AS DRIER
AIR MOVES IN FROM THE NORTH...THOUGH SOME SCATTERED LOW CLOUDS MAY
REMAIN TRAPPED NEAR THE SURFACE UNTIL WARMING CAN MIX OUT LOW-LEVEL
MOISTURE.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 411 PM EDT FRI JUL 6 2012

LAKE SUPERIOR WILL BE IN BETWEEN A LOW SKIRTING EASTWARD
ACROSS LAKE MI /RESPONSIBLE FOR BRINGING MAINLY SHOWERS TO THE W
HALF OF LS THIS AFTERNOON/...AND A WEAK TROUGH OVER CENTRAL ONTARIO.
ANY FOG THAT COULD OCCUR AS A RESULT OF THE AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ACTIVITY SHOULD QUICKLY DIMINISH AS THE
TROUGH TO OUR NORTH TO SLOWLY DIPS ACROSS LS BY DAYBREAK SATURDAY
AND BECOMES REPLACED BY STRONG HIGH PRESSURE /AND MUCH DRIER AIR/
NEARING FROM THE N PLAINS AND S CANADA. FOG MAY INITIALLY DEVELOP
OVERNIGHT...BUT QUICKLY DIMINISH BY MID DAY SATURDAY. EXPECT THE
RIDGE SATURDAY MORNING TO INCREASE SLIGHTLY AS THE HIGH BUILDS
ACROSS THE UPPER GREAT LAKES. THE LARGE HIGH SHOULD SINK TO THE SE
WEDNESDAY NIGHT...WITH A RIDGE REMAINING OVER LS.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...TK
LONG TERM...KF
AVIATION...TK
MARINE...KF
Hazardous weather outlook, Jul 6, 3:47 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
347 PM EDT FRI JUL 6 2012

MIZ001>007-009>014-084-085-072000-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
347 PM EDT FRI JUL 6 2012 /247 PM CDT FRI JUL 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WARE POSSIBLE OVER THE WEST HALF OF UPPER MICHIGAN THIS
EVENING...AND ACROSS THE ENTIRE AREA BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR THE WISCONSIN BORDER
SUNDAY NIGHT...AND ACROSS THE ENTIRE AREA WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LSZ162-240>251-263>267-072000-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
347 PM EDT FRI JUL 6 2012 /247 PM CDT FRI JUL 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS SOUTHERN
PORTIONS OF LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN LAKE SUPERIOR TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-072000-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
347 PM EDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

KF

In the hours before

Special weather statement, Jul 6, 4:25 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
425 PM EDT FRI JUL 6 2012

MIZ001>003-009-084-062130-
GOGEBIC-HOUGHTON-KEWEENAW-ONTONAGON-SOUTHERN HOUGHTON-
425 PM EDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC...HOUGHTON...KEWEENAW AND
ONTONAGON COUNTIES UNTIL 530 PM EDT/430 PM CDT/...

AT 420 PM EDT/320 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
WEST OF EAGLE RIVER TO BESSEMER...OR ALONG A LINE EXTENDING FROM 7
MILES WEST OF EAGLE RIVER TO IRONWOOD. THESE STORMS WERE MOVING
SOUTHEAST AT 50 MPH.

WINDS UP TO 40 MPH...BRIEF HEAVY RAINFALL...AND FREQUENT LIGHTNING
IS EXPECTED WITH THESE STORMS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KLUBER

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 4:48 PM EDTSpecial Marine WarningMQT57 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.